Alert archive / Iowa / Wind Advisories in 2008
Wind Advisory 11, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Jun 6, 2008, 3:50 AM CDT for 51 counties in Iowa. It took effect at Jun 6, 2008, 4:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2008, 3:50 AM CDT (08:50 UTC)
- In effect from
- Jun 6, 2008, 4:00 AM CDT
- Expired
- Jun 6, 2008, 4:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2054 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 060850 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 350 AM CDT FRI JUN 6 2008 ...STRONG WIND EXPECTED OVER CENTRAL IOWA TODAY... .STRONG LOW PRESSURE OVER SOUTHEAST SOUTH DAKOTA WILL LIFT NORTHEAST TODAY. THIS WILL PRODUCE A STRONG GRADIENT OVER CENTRAL IOWA. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-061700- /O.NEW.KDMX.WI.Y.0011.080606T0900Z-080606T2100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 350 AM CDT FRI JUN 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A SOUTH TO SOUTHEAST WIND WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE STRONG WIND SPEEDS ARE EXPECTED TO PERSIST UNTIL MID AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FAB
3 follow-up statements
000 WWUS73 KDMX 061519 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1019 AM CDT FRI JUN 6 2008 ...STRONG WIND EXPECTED OVER CENTRAL IOWA TODAY... .STRONG LOW PRESSURE OVER SOUTHEAST SOUTH DAKOTA WILL LIFT NORTHEAST TODAY. THIS WILL PRODUCE A STRONG PRESSURE GRADIENT OVER CENTRAL IOWA RESULTING IN WIND GUSTS TO NEAR 50 MPH AT TIMES. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-062100- /O.CON.KDMX.WI.Y.0011.000000T0000Z-080606T2100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 1019 AM CDT FRI JUN 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A SOUTH TO SOUTHWEST WIND WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE STRONG WIND SPEEDS ARE EXPECTED TO PERSIST UNTIL MID AFTERNOON...ESPECIALLY ACROSS NORTHERN SECTIONS OF THE STATE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ REV
000 WWUS73 KDMX 061814 AAA NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 114 PM CDT FRI JUN 6 2008 ...STRONG WIND EXPECTED OVER NORTHERN IOWA TODAY... .STRONG LOW PRESSURE OVER SOUTHEAST SOUTH DAKOTA WILL LIFT NORTHEAST TODAY. THIS WILL PRODUCE A STRONG PRESSURE GRADIENT OVER CENTRAL IOWA RESULTING IN WIND GUSTS TO NEAR 45 MPH AT TIMES. IAZ033>036-044>048-057>062-070>075-081>086-092>097-061915- /O.CAN.KDMX.WI.Y.0011.000000T0000Z-080606T2100Z/ SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AMES... AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON... GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA... KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON... ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON... CENTERVILLE...BLOOMFIELD 114 PM CDT FRI JUN 6 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. THE WIND CONTINUES TO DIMINISH ACROSS THE SOUTHERN SECTIONS OF THE REGION. THOUGH WIND GUSTS WILL STILL APPROACH 25 TO 35 MPH AT TIMES... THE THREAT FOR GUSTS TO 45 MPH OR SUSTAINED WINDS TO 30 MPH HAS ENDED. $$ IAZ004>007-015>017-023>028-037>039-049-050-062100- /O.CON.KDMX.WI.Y.0011.000000T0000Z-080606T2100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY- BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO 114 PM CDT FRI JUN 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A WEST TO SOUTHWEST WIND WILL CONTINUE WITH GUSTS TO 45 MPH. THESE STRONG WIND SPEEDS ARE EXPECTED TO PERSIST UNTIL LATE AFTERNOON ...ESPECIALLY ACROSS NORTHERN SECTIONS OF THE STATE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ REV
000 WWUS73 KDMX 062037 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 337 PM CDT FRI JUN 6 2008 ...BRISK WINDS DIMINISHING OVER NORTHERN IOWA... .A STRONG LATE SPRING STORM CONTINUES TO PULL AWAY FROM THE REGION TODAY. THOUGH WEST SOUTHWEST WINDS WILL REMAIN BREEZY THIS EVENING...WINDS WILL REMAIN BELOW ADVISORY CRITERIA. IAZ004>007-015>017-023>028-037>039-049-050-062145- /O.EXP.KDMX.WI.Y.0011.000000T0000Z-080606T2100Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY- BLACK HAWK-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...MARSHALLTOWN...TOLEDO 337 PM CDT FRI JUN 6 2008 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. $$ REV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jun 6, 3:44 AM CDT, 6 minutes earlier.
Area forecast discussion, Jun 6, 3:44 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 344 AM CDT FRI JUN 6 2008 .SHORT TERM /TODAY/... THE MAIN FORECAST ISSUE TODAY WILL DEAL WITH LINGERING SHOWERS/THUNDERSTORMS THROUGH THE EARLY MORNING THEN TO STRONG WIND FORECAST OVER THE CWA. STRONG SURFACE LOW PRESSURE SYSTEM OVER SOUTHEAST SOUTH DAKOTA IS LIFTING TO THE NORTHEAST BUT A VERY TIGHT PRESSURE GRADIENT WILL SET UP OVER CENTRAL IOWA AS A RESULT. FORECAST SOUNDINGS INDICATING 20-30KTS OFF THE FIRST GATE WITH 50 KTS AT THE THIRD GATE. WE SHOULD HAVE GOOD ENOUGH MIXING TODAY FOR WINDS TO 25 TO 40 MPH. AS A RESULT...A WIND ADVISORY CWA WIDE WILL BE ISSUED. STAYED CLOSE TO GOING FORECAST ON TEMPS THOUGH I DID KNOCK TEMPS BACK A DEGREE OR TWO. .LONG TERM /TONIGHT THROUGH THURSDAY/... TODAYS UPPER LEVEL LOW LIFTS NORTH INTO CANADA TONIGHT...BUT ANOTHER UPPER LEVEL LOW MOVES ACROSS THE NORTHERN ROCKIES. BETWEEN THAT AND THE SUBTROPICAL RIDGE ANCHORED OVER THE SOUTHEASTERN CONUS...OUR REGION WILL NOT ESCAPE THE SOUTHWEST FLOW ALOFT THROUGH JUST ABOUT THE ENTIRE PERIOD. WHATEVER BOUNDARY MOVES THROUGH TODAY BECOMES DIFFUSE AND WARM SECTOR SURGES NORTH AGAIN THROUGH IOWA ON SATURDAY AND REINFORCES DEVELOPING BAROCLINIC ZONE ACROSS NW IA. THIS BOUNDARY WILL SAG SOUTH THROUGH IOWA SATURDAY NIGHT AND SUNDAY AND PROVIDE THE FOCUS FOR MORE SHOWERS AND THUNDERSTORMS. SEVERE THUNDERSTORMS ARE POSSIBLE IN ADVANCE OF THE BOUNDARY SATURDAY AFTN AND NIGHT. BUT THE CONCERN WILL QUICKLY TRANSITION TO MORE HEAVY RAIN AND POTENTIAL FLOODING AS THE PRECIPITABLE WATER VALUES NEAR 2 INCHES CONVERGE ON THE FRONT WHILE IT SHIFTS SLOWLY SOUTH THROUGH CENTRAL IOWA. A WAVE MAY DEVELOP ALONG THE BOUNDARY SUNDAY NIGHT...ALSO ENHANCING RAINFALL AMOUNTS ACROSS OUR AREA. NO OTHER CHANGES MADE TO THE FORECAST. && AVIATION 06/06Z... INITIAL LINE OF STRONG TO SEVERE STORM ALONG THE I-35 CORRIDOR AT MIDNIGHT MOVING NORTHEAST AROUND 40 MPH. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS BEHIND THIS INITIAL LINE WILL KEEP IFR/MVFR COND OVER THE TAF SITES THROUGH 12Z. AFTER 12Z...RAPID IMPROVEMENT IS EXPECTED BUT SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH. THIS WAS EMPHASIZED IN THE TAFS. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THROUGH THIS AFTERNOON FOR THE ENTIRE AREA. && SHORT TERM/AVIATION...FAB LONG TERM...MOYER
Hazardous weather outlook, Jun 5, 5:10 PM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 510 PM CDT THU JUN 5 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-061415- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 510 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING IN WESTERN IOWA...THEN SPREAD EASTWARD TONIGHT. ALL MODES OF SEVERE WEATHER ARE POSSIBLE...INCLUDING A FEW LONG TRACK SIGNIFICANT TORNADOES AND STORMS WHICH MAY ALSO PRODUCE SIGNIFICANT WIND DAMAGE THROUGH THE NIGHT TIME HOURS. ADDITIONAL HEAVY RAIN WILL PRODUCE SERIOUS FLASH FLOODING OVER RAIN SATURATED AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH FRIDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE ONGOING EARLY FRIDAY MORNING WITH ADDITIONAL HEAVY RAIN POSSIBLE BEFORE ENDING BY MIDDAY. WIDESPREAD THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND NIGHT WITH ISOLATED SEVERE STORMS AND HEAVY RAIN AGAIN POSSIBLE. SHOWERS AND THUNDERSTORM CHANCES CONTINUE EVERY DAY SUNDAY THROUGH TUESDAY...AND WIDESPREAD RIVER FLOODING WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING THROUGH THE NIGHT TIME HOURS...AND POSSIBLY AGAIN SATURDAY AFTERNOON AND NIGHT. REV
In the hours before
Local storm report, Jun 6, 2:11 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
211 AM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TORNADO 6 NNE MONROE 41.60N 93.08W
06/06/2008 JASPER IA TRAINED SPOTTER
&&
MDR/BSSLocal storm report, Jun 6, 2:21 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
221 AM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST TRIPOLI 42.81N 92.26W
06/06/2008 M59 MPH BREMER IA MESONET
&&
MDR/BSSLocal storm report, Jun 6, 2:25 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
225 AM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM TSTM WND DMG 4 ENE OSCEOLA 41.04N 93.69W
06/05/2008 CLARKE IA AMATEUR RADIO
8 TO 10 INCH LIMBS AND POWER LINES DOWN AT 270TH AVE AND
KANSAS ST. POSSIBLE TORNADO.
&&
RDONAVONLocal storm report, Jun 6, 2:28 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
228 AM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM TSTM WND DMG 3 NNW WELDON 40.94N 93.75W
06/05/2008 CLARKE IA AMATEUR RADIO
HOG CONFINEMENT BUILDING DAMAGED AND ROOFS OFF BUILDINGS
AT THE INTERSECTION OF H48 AND R48 EAST OF HIGHWAY 69.
POSSIBLE TORNADO.
&&
RDONAVONLocal storm report, Jun 6, 2:46 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
246 AM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD LEON 40.74N 93.75W
06/06/2008 DECATUR IA LAW ENFORCEMENT
WATER OVER A ROAD IN LEON.
&&
ALBRECHTLocal storm report, Jun 6, 3:50 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM FLASH FLOOD 4 NW PATTERSON 41.40N 93.93W
06/06/2008 MADISON IA LAW ENFORCEMENT
WATER OVER THE ROAD AT CUMMING ROAD AND QUAIL RIDGE AVE.
&&
MDR/BSSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:40 PM CDT | Flash Flood Warning | DMX | Adams, Cass | 6 hr |
| Jun 5, 8:00 PM CDT | Tornado Warning | DMX | Adair, Adams, Cass | 34 min |
| Jun 5, 8:25 PM CDT | Tornado Warning | DMX | Adair, Audubon, Cass, Guthrie | 36 min |
| Jun 5, 8:27 PM CDT | Tornado Warning | DMX | Taylor | 48 min |
| Jun 5, 8:30 PM CDT | Flash Flood Warning | DMX | Adair, Adams, Taylor | 6 hr |
| Jun 5, 9:05 PM CDT | Tornado Warning | DMX | Adams, Ringgold, Union | 40 min |
| Jun 5, 9:09 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 51 min |
| Jun 5, 9:15 PM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Jun 5, 9:17 PM CDT | High Wind Warning | DMX | Calhoun, Emmet, Palo Alto, Pocahontas, Sac | 4 hr |
| Jun 5, 9:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 38 min |
| Jun 5, 10:01 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 44 min |
| Jun 5, 10:12 PM CDT | Tornado Warning | DMX | Dallas, Polk | 21 min |
| Jun 5, 10:13 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 19 hr |
| Jun 5, 11:00 PM CDT | Flash Flood Warning | DMX | Adair, Clarke, Madison, Warren | 5 hr |
| Jun 5, 11:14 PM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk, Story | 6 hr |
| Jun 5, 11:22 PM CDT | Tornado Warning | DMX | Decatur, Ringgold | 23 min |
| Jun 5, 11:30 PM CDT | Flash Flood Warning | DMX | Decatur | 4 hr |
| Jun 5, 11:42 PM CDT | Tornado Warning | DMX | Clarke | 33 min |
| Jun 5, 11:44 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 31 min |
| Jun 5, 11:55 PM CDT | River Flood Warning | DMX | Polk | 9 hr |
| Jun 5, 11:57 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 48 min |
| Jun 6, 12:02 AM CDT | Tornado Warning | DMX | Marion, Warren | 43 min |
| Jun 6, 12:20 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 40 min |
| Jun 6, 12:32 AM CDT | Tornado Warning | DMX | Jasper | 28 min |
| Jun 6, 12:46 AM CDT | River Flood Warning | DMX | Polk | 28 hr |
| Jun 6, 12:47 AM CDT | Severe Thunderstorm Warning | DMX | Marshall | 43 min |
| Jun 6, 12:50 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 40 min |
| Jun 6, 12:55 AM CDT | Flash Flood Warning | DMX | Warren | 3 hr |
| Jun 6, 12:59 AM CDT | Tornado Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 46 min |
| Jun 6, 1:08 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy, Tama | 52 min |
| Jun 6, 1:21 AM CDT | River Flood Warning | DMX | Taylor | 5 hr |
| Jun 6, 1:21 AM CDT | Tornado Warning | DMX | Poweshiek, Tama | 24 min |
| Jun 6, 1:26 AM CDT | Tornado Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 6, 1:36 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 39 min |
| Jun 6, 3:56 AM CDT | Areal Flood Warning | DMX | Madison | 20 hr |
| Jun 6, 4:13 AM CDT | Areal Flood Warning | DMX | Warren | 15 hr |
| Jun 6, 5:03 AM CDT | Areal Flood Warning | DMX | Polk | 6 hr |
| Jun 6, 5:08 AM CDT | Areal Flood Warning | DMX | Story | 6 hr |
| Jun 6, 11:08 AM CDT | Areal Flood Warning | DMX | Polk | 6 hr |
| Jun 6, 11:13 AM CDT | Areal Flood Warning | DMX | Story | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.